Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 15, 2000, 3:36 PM EDT for Clay County, Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 15, 2000, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 151936 SVRJAX FLC019-107-152015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 336 PM EDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN NORTHEAST FLORIDA NORTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 415 PM EDT * AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF FLORAHOME TO 6 MILES NORTHEAST OF KEYSTONE HEIGHTS...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF LAKESIDE TO 11 MILES NORTH OF MELROSE...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... KEYSTONE HEIGHTS... LAKE GENEVA... PUTNAM HALL... FLORAHOME... CARRAWAY... HOLLISTER AND INTERLACHEN... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:50 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT SAT JUL 15 2000 CURRENTLY...SFC ANALYSIS SHOWS WELL DEFINED TROUGH FROM SSI-JAX-CTY. THIS IS SERVING AS FOCUS FOR WIDELY SCT CONVECTION TO DEVELOP OVER NE FL. AS EXPECTED HEAVIEST CONVECTION DOWN NEAR MARION COUNTY AND PUTNAM CO. LOWER DEWPOINTS BEING OBSERVED OVER SE GA WITH AMG REPORTING LOWER 60S NOW AND TEMPS ARE GETTING UP INTO THE SWELTERING UPPER 90S. MAY BEING SEEING THE SIGNS OF RIVER BREEZE WHICH WILL ALSO HELP INITIATE A FEW SHOWERS AND TSRA. ON THE LARGER SCALE...MID/UPPER LEVEL TROUGH EXTENDS FROM NE U.S. TO THE FL E COAST. FORECAST...MODELS IN FAIR AGREEMENT THIS PACKAGE. ALL MODELS HAVE A GOOD HANDLE ON THE SFC TROUGH BUT THE NGM SEEMS BETTER WITH HANDLING PRECIP PATTERN SO FAR TODAY. THE TROUGH WILL BROADEN DURING THE PD AND ALLOW GULF MOISTURE TO ADVECT INTO THE LOWER LEVELS OVER SUWANNEE VALLEY AND POINTS S. AT MID/UPPER LEVELS...MODELS AMPLIFY MID/UPPER LEVEL TROUGH OVER THE ERN U.S. THROUGH SUN AND TAKE IT FARTHER OFFSHORE BY 00Z TUE. AVNS HANDLING OF SHORTWAVE EARLY MON SEEMS OVERDONE AND PREFER THE ETA/NGM PROGS. SHORTWAVE COMING DOWN DOWN INTO THE TROUGH SUN SHOULD AID IN WEAK DYNAMIC LIFT DURING THE DAY. NOTED THAT THE NGM CAPTURED THIS SHORTWAVE FEATURE WELL TO OUR NW WHERE WIDELY SCT PRECIP...ALBEIT WEAK...WAS FALLING AROUND AR. MAIN LIMITING FACTOR WILL BE MOISTURE AND THINK ETA AND NGM PROGS ARE IN LINE. SO BASICALLY PREFER NGM POPS AND TEMPS THIS PACKAGE. THINK OVERNIGHT LOWS COULD BE A TAD HIGH WITH NGM AND WILL UNDERCUT A DEG OR TWO. MOISTURE INCREASES FURTHER ON MON BUT NVA TAKES HOLD OVER THE NRN HALF OF THE AREA AND MAY SUPPRESS CONVECTION. NOT EXPECTING E COAST SEA BREEZE TO BE A PLAYER DURING THE PD DUE TO MEAN LOW LEVEL WINDS OF ABOVE 10 KT. WILL KEEP HIGHEST POPS TO THE S CWA WHERE DEEPER MOISTURE EXISTS IN THE PD. MARINE...OBS INDICATING SW 10-15 KT WITH LITTLE LIGHTER WINDS NEAR SHORE OVER GA. SFC LOW DEVELOPING IN THE VICINITY OF SW TO S CENTRAL GA TO INCREASE PRES GRADIENT OVER THE MARINE WATERS. TREND OF INCREASING WINDS FOR SUN LOOKS GOOD. MODELS A LITTLE INCONSISTENT WITH REGARD TO WIND SPEEDS SUN NIGHT BUT ALL DO AGREE ON WINDS INCREASING TO 15 TO 20 KT FOR ABOUT HALF THE SUN NIGHT PD OVER THE WATERS...SO WILL GO WITH THIS SCENARIO. PRELIM AMG 70/97/69/96 -112 SSI 75/92/74/92 -212 JAX? 73/97/74/96 1323 GNV 74/95/74/94 1323 02 .JAX... .GA...NONE .FL...NONE ARS
In the hours before
Special weather statement, Jul 15, 12:46 PM EDT, 2 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1246 PM EDT SAT JUL 15 2000 THE COMBINATION OF LOW LEVEL MOISTURE...DAYTIME HEATING...AND AN UPPER TROUGH WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER NORTH FLORIDA...MAINLY SOUTH OF INTERSTATE 10. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...BRIEF HEAVY RAIN...AND HAIL. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF INTERSTATE 10 INTO SOUTHERN GEORGIA...PRIMARIY OCCURRING NEAR THE EAST COAST WITH THE SEABREEZE. THE STORMS THAT DEVELOP THIS AFTERNOON WILL MOVE TOWARDS THE EAST AND SOUTHEAST AROUND 15 MPH. ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING SEVERE...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. HIGH HUMIDITY AND INLAND TEMPERATURES IN THE LOWER 90S HAVE ALREADY PRODUCED HEAT INDICES EXCEEDING THE CENTURY MARK. USE CAUTION DURING OUTDOOR ACTIVITIES THIS AFTERNOON AND DRINK PLENTY OF WATER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.